Alert archive / Ohio / Special Weather Statements in 2020

Special Weather Statement, NWS Wilmington, OH

August 22, 2020Clark County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 22, 2020, 4:21 PM EDT for Clark County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2020, 4:21 PM EDT (20:21 UTC)
Expired
Aug 22, 2020, 4:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Clark County, OH

The radar

The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS81 KILN 222021
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sat Aug 22 2020
 
OHZ052-053-222045-
Champaign OH-Clark OH-
421 PM EDT Sat Aug 22 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHAMPAIGN AND
CENTRAL CLARK COUNTIES UNTIL 445 PM EDT...

At 420 PM EDT, radar indicated a strong thunderstorm over South
Charleston, moving northwest at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Springfield, Harmony, Tremont City, New Moorefield and Buck Creek
State Park.

This includes I-70 in Ohio between mile markers 51 and 64.
 
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3997 8362 3990 8367 3981 8367 3991 8393
      4007 8380
TIME...MOT...LOC 2020Z 127DEG 18KT 3983 8365 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:45 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 22, 3:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
345 PM EDT Sat Aug 22 2020

.SYNOPSIS...
A weak upper level system will pass across the region this
weekend bringing scattered showers and thunderstorms. High
pressure will result in drier weather and warmer temperatures
for the early to middle portions of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Mid level low over the Tennessee valley to open up and lift
slowly northeast into the Ohio Valley.

At the surface -- a trof axis has helped focus a region of low
level moisture convergence across northern KY and southern Ohio
this aftn. An axis of MLCAPE/s of 1000-1500 J/KG has developed
across ILN/s southeast FA. Showers and thunderstorms have
developed in the moderately unstbl airmass -- generally along
and south of I-71. Precipitable water values have increased to
1.6 to 1.7 inches over the south.

Shear is very weak with very weak wind flow yielding slow storm
motion and locally heavy rain. With weak forcing -- convective
activity is expected to diminish this evening with the loss of
daytime heating/instby.

Lingering low level moisture and light wind flow will lead to
fog development overnight. Have a mention of patchy fog across
all but the northwest overnight. Some areas of dense fog are not
out of the question -- especially where rain has been observed.

Mild temperatures overnight with lows generally in the mid 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Mean mid level trof axis to our west with an embedded shortwave
working across the area. Fog will improve early, lifting to a
cumulus deck. HREF shows surface Td/s near 70 degrees with mean
MUCAPE values of 1800-2200 J/KG during the aftn. Have scattered
thunderstorms developing with the highest pops in the east. In
a light wind regime and with PW/s around 1.7 inches -- some of
these storms will be capable of producing heavy downpours. Highs
are generally expected in the lower and middle 80s.

In a weakly forced environment, storms will diminish early
Sunday evening with the loss of heating. Skies to become partly
cloudy. In a light wind regime with high low level moisture,
patchy fog will be possible again Sunday night. Expect lows in
the mid and upper 60s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Dampened H5 trough has a slower exit with latest model runs, which
are holding on to 1.5" PWATs across Ohio on Monday. Decided to put
in slight chance of PoPs to our northern / eastern fa due to this
lingering moisture, but overall coverage will remain isolated. Cloud
coverage will keep highs near seasonal for Monday before the onset
of a warming trend.

Upper riding and high pressure keep weather conditions quiet for
Tuesday and Wednesday. Only notable difference is the increase in
moisture and temps as the high pressure meanders around the
Tennessee Valley. Don't anticipate any counties approaching advisory
criteria for heat, but will feel very uncomfortable coming out of
this below normal pattern with highs climbing back into the upper
80s to lower 90s.

Start to see a shift in the pattern again by Thursday with both
synoptic influence and tropical remnants impacting the forecast.
Thinking that Thursday will still remain dry to start, but will
begin to observe increasing cloud coverage and PoPs by the
afternoon. Started to increase PoPs Thursday night into Friday with
the influence of H5 trough that has a cold front stretching down
from the Great Lakes, combined with the potential track of TS Laura
into the Ohio Valley. Uncertainties still remain with the track of
the tropical systems, but Laura is more likely to impact our fa than
Marco. Regardless of TS influence, expect to see PoPs increase next
week for Friday and early Saturday from the frontal passage.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Surface trof axis has helped focus a region of low level
moisture convergence across northern KY and southern Ohio this
aftn. Showers and thunderstorms have developed in the
moderately unstbl airmass -- generally along and south of I-71.
Shear is very weak with very weak wind flow yielding slow storm
motion and locally heavy rain. Have a mention of thunder at all
TAF sites but KDAY this aftn. Have limited restriction to MVFR
category but IFR vsby restrictions are possible in heavier
downpours.

Convective activity is expected to diminish this evening with
the loss of daytime heating/instby. Lingering low level
moisture and light wind flow will lead to fog development
overnight -- especially where rain is observed. Have MVFR vsby
restrictions at KCVG, KLCK and KILN with IFR restrictions at
KLUK.

Fog will improve early Sunday with additional chances for
showers and thunderstorms during the aftn.

OUTLOOK...Thunderstorms possible Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Clark
AVIATION...AR
Hazardous weather outlook, Aug 22, 4:57 AM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
457 AM EDT Sat Aug 22 2020

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-230900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
457 AM EDT Sat Aug 22 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 22, 1:18 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
118 PM EDT Sat Aug 22 2020

KYZ091-092-221815-
Boone KY-Kenton KY-
118 PM EDT Sat Aug 22 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON AND BOONE
COUNTIES UNTIL 215 PM EDT...

At 117 PM EDT, radar indicated a strong thunderstorm over Union,
moving north at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...

Locations impacted include...
Florence, Walton, Oakbrook, Burlington, Union, Crittenden, Richwood,
Waterloo, Bracht, Hueys Corners, Beaverlick, Verona, Big Bone Lick
and Hebron.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 71 and 77.
 I-75 in Kentucky between mile markers 167 and 178.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3880 8470 3898 8480 3907 8475 3900 8465
      3879 8457 3879 8460 3880 8462 3879 8465
      3878 8466 3878 8467
TIME...MOT...LOC 1717Z 165DEG 11KT 3894 8470

Coniglio
Local storm report, Aug 22, 1:22 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
122 PM EDT SAT AUG 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       2 SSW UNION             38.93N 84.68W
08/22/2020  M1.00 INCH       BOONE              KY   TRAINED SPOTTER

            1.00 INCH OF RAIN FALLEN IN 30 MINUTES.

&&

LC
Special weather statement, Aug 22, 2:41 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
241 PM EDT Sat Aug 22 2020

OHZ072-221915-
Clinton OH-
241 PM EDT Sat Aug 22 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON COUNTY
UNTIL 315 PM EDT...

At 240 PM EDT, radar indicated a strong thunderstorm near Sabina,
moving west at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Wilmington, Sabina, Melvin, Reesville and Bloomington.

This includes I-71 in Ohio near mile marker 56.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3952 8363 3943 8361 3942 8378 3955 8376
TIME...MOT...LOC 1840Z 095DEG 9KT 3945 8368

Campbell
Special weather statement, Aug 22, 2:59 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
259 PM EDT Sat Aug 22 2020

OHZ065-074-221930-
Fairfield OH-Hocking OH-
259 PM EDT Sat Aug 22 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND NORTH
CENTRAL HOCKING COUNTIES UNTIL 330 PM EDT...

At 259 PM EDT, radar indicated a strong thunderstorm over Hide-A-Way
Hills, moving west at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Lancaster, Bremen, Hide-A-Way Hills, Sugar Grove, North Berne,
Hideaway Hills and Rockbridge.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3973 8244 3964 8241 3956 8260 3975 8266
TIME...MOT...LOC 1859Z 088DEG 11KT 3968 8247

Campbell
Special weather statement, Aug 22, 4:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
400 PM EDT Sat Aug 22 2020

OHZ053-054-222030-
Madison OH-Clark OH-
400 PM EDT Sat Aug 22 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARK AND
SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM EDT...

At 359 PM EDT, radar indicated a strong thunderstorm near South
Charleston, moving west at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
London, South Charleston, Lisbon, South Solon, Newport and
Plattsburg.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3989 8346 3979 8343 3971 8362 3972 8365
      3978 8365 3978 8367 3991 8369
TIME...MOT...LOC 1959Z 075DEG 15KT 3982 8353

Campbell
Special weather statement, Aug 22, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sat Aug 22 2020

OHZ052-053-222045-
Champaign OH-Clark OH-
421 PM EDT Sat Aug 22 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHAMPAIGN AND
CENTRAL CLARK COUNTIES UNTIL 445 PM EDT...

At 420 PM EDT, radar indicated a strong thunderstorm over South
Charleston, moving northwest at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Springfield, Harmony, Tremont City, New Moorefield and Buck Creek
State Park.

This includes I-70 in Ohio between mile markers 51 and 64.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3997 8362 3990 8367 3981 8367 3991 8393
      4007 8380
TIME...MOT...LOC 2020Z 127DEG 18KT 3983 8365

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:16 PM EDTSpecial Weather StatementILNBrown29 min
Aug 22, 12:25 PM EDTSpecial Weather StatementILNRoss65 min
Aug 22, 2:01 PM EDTAreal Flood AdvisoryILNAdams3 hr
Aug 22, 2:41 PM EDTSpecial Weather StatementILNClinton34 min
Aug 22, 2:44 PM EDTAreal Flood AdvisoryILNAdams, Pike, Scioto108 min
Aug 22, 2:59 PM EDTSpecial Weather StatementILNFairfield31 min
Aug 22, 4:00 PM EDTSpecial Weather StatementILNMadison30 min
Aug 22, 10:59 AM EDTSpecial Weather StatementILNBracken46 min
Aug 22, 12:46 PM EDTSpecial Weather StatementILNMason59 min
Aug 22, 1:18 PM EDTSpecial Weather StatementILNBoone57 min
Aug 22, 2:49 PM EDTAreal Flood AdvisoryILNGrant, Owen110 min

Nearby

Special Weather Statements in Ohio, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.